Alert archive / Texas / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 270, NWS Fort Worth, TX
NWS Fort Worth, TX issued this severe thunderstorm warning at Jun 5, 2004, 6:32 PM CDT for Dallas County, Texas. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 5, 2004, 6:32 PM CDT (23:32 UTC)
- Expired
- Jun 5, 2004, 7:30 PM CDT
- In force
- 58 min
- Issued by
- NWS Fort Worth, TX
- Area
- Counties, with a storm outline in the text
County Dallas County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 69 km from the middle of the area, began a volume at 23:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 11.5 hours before the alert went out and 59 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 646 J/kg
- Mixed-layer CIN
- -80 J/kg
- Mixed-layer LCL
- 933 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- 17 m²/s²
- 0-3 km storm-relative helicity
- 93 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
275 WUUS54 KFWD 052332 SVRFTW TXC113-060030- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE FORT WORTH TX 632 PM CDT SAT JUN 5 2004 THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... DALLAS COUNTY IN NORTH CENTRAL TEXAS * UNTIL 730 PM CDT * AT 632 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A SEVERE THUNDERSTORM OVER GARLAND...MOVING SOUTHEAST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... ROWLETT AROUND 640 PM CDT SUNNYVALE...MESQUITE AROUND 650 PM CDT BALCH SPRINGS AROUND 655 PM CDT SEAGOVILLE AROUND 715 PM CDT * OTHER LOCATIONS IN THE WARNING INCLUDE RICHARDSON AND UNIVERSITY PARK HAIL TO THE SIZE OF QUARTERS AND WIND GUSTS TO 60 MPH ARE LIKELY. FOR YOUR PROTECTION MOVE TO A STURDY SHELTER UNTIL THE STORM PASSES. IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A STRONG BUILDING AND STAY INSIDE...AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. LAT...LON 3299 9669 3285 9683 3258 9654 3293 9653 $$ 25
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 5, 5:55 PM CDT, 37 minutes earlier.
Area forecast discussion, Jun 5, 5:55 PM CDT, 37 minutes before
AREA FORECAST DISCUSSION...UPDATED FOR AVIATION NATIONAL WEATHER SERVICE FORT WORTH TX 555 PM CDT SAT JUN 5 2004 .AVIATION... WEAK MEAN NW FLOW/SHEAR ALOFT AND QUANTITIES OF OLD BNDYS ARND FM PREV SEVERAL DAYS CONVECTION. MCV NEAR KACT HELPING TO TRIGGER SCT TSRA MAINLY NE OF DFW PTN OF TRACON AND AGREE WITH CWSU THAT THIS SHOULD REMAIN OVR E TX AS RUC/WSETA/GFS INDICATE. MAINLY BKN-OVC VFR CONDS IN THE FORM OF CIRRUS/ANVIL BLOW OFF...THOUGH ISOLD SHRA CAN/T BE RULED OUT THRU 01Z WITH BNDYS/MOIST/UNSTABLE AIRMASS AROUND. SFC FLOW SHOULD BE MAINLY S/SE 5-15 KTS OVRNGT WITH LLJ STAYING MAINLY WEST OF N TX TNGT. NONE OF AFORMENTIONED MODELS INDICATE NW TX/SW KS/NW OK CONVECTION MAKING IT BEYOND KSPS-KOKC...BUT WERE WEARY OF THIS AND POOR MODEL HANDLING OF LATE AND WILL CONTINUE PROB30 GROUP ONGOING WITH POTENTIAL MVFR CIGS THRU 14-15Z. WITH UPPER RIDGE BUILDING SLOWLY INTO W TX BY 18Z SUN...SHOULD SEE MORE ISOLD TSRA SUN AFTN. SO LITTLE CHANGE TO GOING FCST. 05/ && .PUBLIC UPDATE... 518 PM CDT HAVE UPDATES ZONES TO INCREASE POPS NE WHERE CONVECTION HAS BECOME WELL ESTABLISHED. SHORT RANGE MODELS...INCLUDING WORKSTATION ETA INDICATE THIS AREA WILL LINGER THROUGH EARLY MORNING. REST OF FORECAST LEFT ALONE ATTM. 80 && .PREV DISCUSSION... 340 PM CDT ONCE AGAIN...CONVECTION FROM PAST 24 HOURS HAS LEFT SEVERAL SURFACE BOUNDARIES OVER NORTH TEXAS THAT COULD ACT AS A FOCUS FOR FURTHER AFTERNOON DEVELOPMENT. HOWEVER...DEBRIS CLOUDS FROM THIS CONVECTION HAVE PUT A DAMPER ON AFTERNOON MAX TEMPS REACHING NECESSARY LEVELS TO INITIATE WIDESPREAD CONVECTION. WE EXPECT SCATTERED CONVECTION TO DEVELOP...AND INDEED THERE IS SOME STARTING IN THE NORTHEAST PART OF THE REGION AT THE PRESENT TIME. THE BEST CHANCES FOR RAIN APPEAR TO BE LATE TONIGHT AND EARLY SUNDAY AS A MCS SHOULD DEVELOP IN EASTERN NM AND CO OR THE TX/OK PANHANDLE REGION AND MOVE SOUTHEAST OVERNIGHT...ARRIVING HERE AROUND DAYBREAK...THEN CONTINUE ITS SOUTHEASTWARD TREK. BY MONDAY...THE RIDGE SHOULD BE BUILDING OVER THE PLAINS...SUPPRESSING CONVECTION FOR A COUPLE OF DAYS AS A LONG WAVE TROUGH PUSHES ONTO THE WEST COAST. THIS IN TURN WILL GIVE US A CHANCE FOR MORE RAIN THE LATTER PART OF THE WEEK. && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 70 89 71 90 / 50 50 20 10 WACO, TX 71 90 71 92 / 30 50 20 10 PARIS, TX 68 85 71 90 / 30 50 20 10 DENTON, TX 69 88 71 91 / 50 50 20 10 MCKINNEY, TX 69 88 71 91 / 50 50 20 10 DALLAS, TX 71 89 72 91 / 50 50 20 10 TERRELL, TX 71 89 72 91 / 50 50 20 10 CORSICANA, TX 71 89 72 92 / 30 50 20 10 TEMPLE, TX 71 91 72 92 / 30 50 20 10 && .FWD WATCHES/WARNINGS/ADVISORIES... TX...NONE. && 42 EFFECTIVE TUESDAY JUNE 8 2004...THE AWIPS PRODUCT IDENTIFIER FOR THIS PRODUCT WILL CHANGE FROM AFDFTW TO AFDFWD. THE WMO HEADER WILL REMAIN UNCHANGED. PLEASE ENSURE THAT ANY NEEDED CHANGES ARE COMPLETED BY JUNE 8 2004.
Hazardous weather outlook, Jun 5, 4:00 PM CDT, 2 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 400 PM CDT SAT JUN 5 2004 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-061100- ANDERSON-BELL-BOSQUE-COLLIN-COMANCHE-COOKE-CORYELL-DALLAS-DELTA- DENTON-EASTLAND-ELLIS-ERATH-FALLS-FANNIN-FREESTONE-GRAYSON-HAMILTON- HENDERSON-HILL-HOOD-HOPKINS-HUNT-JACK-JOHNSON-KAUFMAN-LAMAR-LAMPASAS- LEON-LIMESTONE-MCLENNAN-MILAM-MILLS-MONTAGUE-NAVARRO-PALO PINTO- PARKER-RAINS-ROBERTSON-ROCKWALL-SOMERVELL-STEPHENS-TARRANT-VAN ZANDT- WISE-YOUNG- 400 PM CDT SAT JUN 5 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE... THERE IS A CHANCE OF THUNDERSTORMS ACROSS ALL OF NORTH TEXAS LATE THIS AFTERNOON AND EVENING. WIDESPREAD SEVERE WEATHER IS NOT ANTICIPATED...BUT ISOLATED STORMS WILL BE CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WINDS. AGAIN LATE TONIGHT...THUNDERSTORMS WILL APPROACH FROM THE TEXAS PANHANDLE. THERE IS A SLIGHT RISK OF SEVERE STORMS WEST OF I-35. THE MAIN THREAT LATE TONIGHT WILL BE DAMAGING DOWNBURST WINDS. LARGE HAIL IS ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN... LATE NIGHT THUNDERSTORMS WILL LINGER SUNDAY MORNING. IN ADDITION... THERE IS A ANOTHER CHANCE OF AFTERNOON AND EVENING THUNDERSTORMS AGAIN ON SUNDAY. NORTHWEST FLOW ALOFT WILL GRADUALLY BE REPLACED BY WEAK HIGH PRESSURE ON MONDAY...FOLLOWED BY A RETURN TO SOUTHWEST FLOW ALOFT BY THE MIDDLE OF NEXT WEEK. SCATTERED THUNDERSTORMS ARE POSSIBLE ACROSS MAINLY THE SOUTHERN HALF OF NORTH TEXAS TUESDAY THROUGH THURSDAY. WHILE AN ISOLATED STRONG STORM CANNOT BE RULED OUT...ORGANIZED SEVERE STORMS WILL BE LESS LIKELY THAN IN RECENT DAYS. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED LATE TONIGHT...PRIMARILY WEST OF I-35. EFFECTIVE TUESDAY JUNE 8 2004...THE AWIPS PRODUCT IDENTIFIER FOR THIS PRODUCT WILL CHANGE FROM HWOFTW TO HWOFWD. THE WMO HEADER WILL REMAIN UNCHANGED. PLEASE ENSURE THAT ANY NEEDED CHANGES ARE COMPLETED BY JUNE 8 2004. 25
In the hours before
Local storm report, Jun 5, 6:00 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
600 PM CDT SAT JUN 5 2004
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST ...SOURCE....
..REMARKS..
0535 PM HAIL 5 NE MCKINNEY 33.25N 96.59W
06/05/2004 1.75 INCH COLLIN TX LAW ENFORCEMENTThe office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 4, 7:00 PM CDT | Severe Thunderstorm Warning | FWD | Eastland | 30 min |
| Jun 4, 7:50 PM CDT | Severe Thunderstorm Warning | FWD | Limestone | 55 min |
| Jun 4, 8:12 PM CDT | Severe Thunderstorm Warning | FWD | Comanche, Mills | 63 min |
| Jun 4, 8:54 PM CDT | Severe Thunderstorm Warning | FWD | Lampasas | 81 min |
| Jun 4, 10:16 PM CDT | Severe Thunderstorm Warning | FWD | Bell, Coryell, Lampasas | 59 min |
| Jun 4, 11:14 PM CDT | Severe Thunderstorm Warning | FWD | Bell, Milam | 61 min |
| Jun 5, 5:30 PM CDT | Severe Thunderstorm Warning | FWD | Collin | 60 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.